A potentially deadly anesthetic called atracurium, which is used as a muscle relaxant during surgery, was given to infants in northern Syria instead of the measles vaccine.
The error was due to the similarity of the packaging of the anesthetic and the measles vaccine.
Up to 75 children between the ages of 6 to 18 months were administered what was thought to be the vaccine. However, after reports of children dying shortly after receiving the measles shot, an investigation discovered that these poor children were in fact administered the anesthetic.
Confusion between atracurium and vaccine labeling has happened before
Label confusion has happened before in the United States. In 2005, the FDA issued a Patient Safety News alert about the potential mix-up. Click here for the FDA report.
And here is the 2007 report from Canada.
Was this measles vaccine mix-up a mistake? Yes and it could have been prevented
These poor children died as a result of negligence of manufacturers of atracurium and similar products. They all knew that this type of deadly mix-up could happen since at least 2005.
It is simply outrageous that nothing has been done to change the packaging of the product. The cost of this negligence could result in the deaths of 34 children.
GET HELP NOW!
You Only Have Three Years To File Your Claim
The first step in helping yourself or a loved one after a serious vaccine related injury is to contact us for a free review of your case.